MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, while injecting observed twisted leading haptic.Procedure was completed on the same day.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the ifu.A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The product has not been received to evaluate.File will be reopened when product is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3., h.6.And h.11.The device and the lens were returned loose in a plastic bag.The plunger lock and lens stop have been removed.The plunger is oriented correctly.Viscoelastic was observed in the device.The plunger has been retracted to mid-nozzle.No damage observed.The lens was returned outside the device, adhered by solution to the plastic bag.Viscoelastic was observed on the lens.One haptic was in and acceptable folded position, adhered to the anterior optic surface.The other haptic was slightly bent in the distal area giving the haptic a "twisted" characteristic.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.One haptic was slightly bent in the distal area giving the haptic a "twisted" characteristic.The root cause may be related to a failure to follow the ifu(instructions for use).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21252023
Report Number1119421-2025-00241
Device Sequence Number9179187
Product Code KYB
UDI-Device Identifier00380652394758
UDI-Public(01)00380652394758(17)270310(11)240311(10)15822158
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15822158
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer03/10/2025
06/06/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date04/08/2025
07/01/2025
Date Device Manufactured03/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO
Patient SexUnknown